New meds: Hi everyone. I have just... - High Blood Pressu...

High Blood Pressure Support
2,140 members542 posts

New meds

MBD30
MBD30

Hi everyone.

I have just started taking Amlodipine and I am struggling with the side effects of the drug!

The flushes, heart palpitations and just a feeling of things not being normal!

I am thinking of asking my dr to change this medicine to something less invasive.

Does anyone have any good recommendations with less side effects?

19 Replies
oldestnewest

I've just picked up my first supply of this medication, as I work weekends I'm not looking forward to starting it after reading your post

MBD30
MBD30
in reply to Jennymary

Sorry! You must read the leaflet. You may get lucky and not experience any of the side effects. Just wait and see. Good luck.

hello my advice is change it I was on it for a year and struggled with it I felt terrible on it I'm now on lercanidipine which I have had no problems with dont do what I did keep on it thinking it would get better . .amlodipine is fab at controling bp but high amount of people suffer with side effects on this tablet hope this helps ...x

MBD30
MBD30
in reply to smtate1120782

Hello

Thank you for you advice. This helped a lot. I will make an appointment to have them changed. And will keep you all informed on how I get on.

When I started Amlodipine 10mg I had lots of side effects. My GP said they should settle down after a month or so and yes all the side effects gradually disappeared.

It is different for each individual but in my case I am still on this medication after a few years.

Hi. Thanks for your response.

I will leave it until Friday to see how it goes as I have only been on them since Tuesday!

My blood pressure is down which is great but I feel unwell on these meds.

I started on Amlodipine and lasted a few weeks, it got so bad I couldn't walk up the hill to work I was so breathless and my ankles were always swollen. It was changed to Candesarten which I've taken for 12 years with no problems.

MBD30
MBD30
in reply to Morgan

Hi.

I must admit I have palpitations just going up and Down stairs! So these meds that you are on are there no side effects? Or at least not serious?

Morgan
Morgan
in reply to MBD30

No and I am on three, bendrofluemethzide (was first with the amlodipine), then the candesarten and finally doxazozin. No side effects with the first two, and the final one you take before bed as it can make you dizzy but it soon wore off. I had the dose of candesarten reduced from 32mg to 16mg a few years ago as a result of losing 2 stone. Once your doctor finds the right combination you will stay on it hopefully.

MBD30
MBD30
in reply to Morgan

Oh so that’s great news for you. I hope to have a more stable tablet. I don’t think we should settle just because we think we should! I am only on 5mg and it’s been less than a week. The pounding of the heart is my biggest worry and loss of appetite and the stabbing feeling in my middle of my chest and also the flushes over the whole of my upper body! It makes me anxious!

Morgan
Morgan
in reply to MBD30

That doesn't sound good. Dont be afraid to ask for it to be changed.

MBD30
MBD30
in reply to Morgan

Thank you.

I will be making an appointment for Friday so it will be discussed then. My bp has gone down so that at least is a good thing.

I can only tell you what works for me..50mg Spironolactone..50 Mg Metoprolol..10 mg Lexapro..low carb diet and 3x a week in the gym

Shayla78
Shayla78
in reply to Shayla78

I can only tell you what works for me..50mg Spironolactone..50 Mg Metoprolol..10 mg Lexapro..low carb diet and 3x a week in the gym

MBD30
MBD30
in reply to Shayla78

Sounds like you have it just right.

I found the same. Crashed into the back of another car without recalling what happened as well as getting rashes up legs and to varying degrees all over. Now on telmisartan which is not bad although everyone is different in how they react to drugs of course

MBD30
MBD30
in reply to smulley

Oh dear! Thank you for your response. It’s good to hear of all the difference meds’ out there.

I was on amlopidine for over a year. The worst year of my life!!!

I sympathise with you. I know your post is from a while ago & I hope you’re sorted now but in case my reply is helpful to others I’m just mentioning that I suffer severe side effects from BP meds. The best one for me has been Adizem 300mg which I have been taking for many years, it still helps & is best for me regarding side effects but another med was added 2 months ago (Ramipril) and side effects meant it had to be stopped. Dr has now given me Losartan Potassium to see how things go. Need fortnightly blood tests to keep a check on kidney function. I just wish they could get to the bottom of why my BP is high rather than dish out more tablets. Wish everyone well with their BP problems.

Best wishes to all xxx

You may also like...